Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 36, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jun 17, 2009, 2:25 PM EDT for 5 counties in Kentucky. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 2:25 PM EDT (18:25 UTC)
- Expired
- Jun 17, 2009, 3:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:32 PM EDT | FUNNEL CLOUD | 4 Nw Williamsburg, KY | SPOTTER REPORTED A FUNNEL CLOUD AT THE WHITLEY COUNTY AIRPORT. |
| Jun 17, 2:45 PM EDT | HAIL 1.75 | Williamsburg, KY | WALL CLOUD MOVING SE. HEAVY RAIN. GOLF BALL SIZED HAIL. |
| Jun 17, 2:56 PM EDT | HAIL 1.75 | Goldbug, KY | GOLF BALL SIZED HAIL AND FUNNEL CLOUD AT GOLDBUG. |
| Jun 17, 3:03 PM EDT | FUNNEL CLOUD | Williamsburg, KY | DISPATCH REPORTS A FUNNEL CLOUD CURRENTLY OVER COURT HOUSE. |
| Jun 17, 3:04 PM EDT | FUNNEL CLOUD | Williamsburg, KY | FUNNEL CLOUD AT INTERSECTION OF HWY 92 AND INTERSTATE 75. WELL DEVELOPED ABOUT 1/4 MILE ACROSS IT. |
| Jun 17, 3:04 PM EDT | HAIL 1 | Williamsburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS53 KJKL 171900 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT WED JUN 17 2009 KYC121-235-171908- /O.EXP.KJKL.TO.W.0036.000000T0000Z-090617T1900Z/ KNOX KY-WHITLEY KY- 200 PM EDT WED JUN 17 2009 ...THE TORNADO WARNING FOR CENTRAL WHITLEY AND SOUTHWESTERN KNOX COUNTIES WILL EXPIRE AT 300 PM EDT... HOWEVER...A NEW TORNADO WARNING IS NOW IN EFFECT FOR SOUTHEASTERN WHITLEY COUNTY...SOUTHWESTERN BELL COUNTY...AND SOUTH CENTRAL KNOX COUNTY UNITL 330 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3679 8431 3691 8413 3682 8389 3661 8406 TIME...MOT...LOC 1858Z 302DEG 22KT 3675 8409 $$ SBH
2 follow-up statements
000 WFUS53 KJKL 171825 TORJKL KYC121-125-147-199-235-171900- /O.NEW.KJKL.TO.W.0036.090617T1825Z-090617T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 300 PM EDT * AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CUMBERLAND FALLS S.P....OR 11 MILES NORTHWEST OF WILLIAMSBURG...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LIBERTY... WILLIAMSBURG... BARK CAMP... BON... CLATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP TO HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3682 8389 3661 8406 3687 8446 3699 8436 TIME...MOT...LOC 1825Z 302DEG 22KT 3686 8430 $$ RICHEY
000 WWUS53 KJKL 171845 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 245 PM EDT WED JUN 17 2009 KYC125-147-199-171853- /O.CAN.KJKL.TO.W.0036.000000T0000Z-090617T1900Z/ PULASKI KY-LAUREL KY-MCCREARY KY- 245 PM EDT WED JUN 17 2009 ...THE TORNADO WARNING FOR NORTHEASTERN MCCREARY...EXTREME SOUTHWESTERN LAUREL AND SOUTHEASTERN PULASKI COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3679 8431 3691 8413 3682 8389 3661 8406 TIME...MOT...LOC 1843Z 302DEG 22KT 3680 8419 $$ KYC121-235-171900- /O.CON.KJKL.TO.W.0036.000000T0000Z-090617T1900Z/ KNOX KY-WHITLEY KY- 245 PM EDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR CENTRAL WHITLEY AND SOUTHWESTERN KNOX COUNTIES... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GOLDBUG...OR NEAR WILLIAMSBURG...MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY...ROCKHOLDS...BON...WOFFORD...EMLYN...SUTTONS MILL... PERKINS...YADEN...PLEASANT VIEW...VERNE...SWAN LAKE...POLLY CAMP... PERMON...PACKARD...NEVISDALE...LUCKY...LOUDEN...KING...JULIP... GAUSDALE...GATLIFF...DIXIE AND CLATE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3679 8431 3691 8413 3682 8389 3661 8406 TIME...MOT...LOC 1843Z 302DEG 22KT 3680 8419 $$ SBH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 17, 1:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 17, 1:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EDT WED JUN 17 2009 .SHORT TERM.../THE REST OF TODAY/ FLASH FLOOD WATCH AND SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR MOST OF OUR FORECAST AREA. PWATS AROUND 1.75 INCHES NEAR THE TENNESSEE BORDER ALONG WITH VERY HIGH CAPE VALUES... IN EXCESS OF 4000 J/KG PER LAPS SOUNDINGS... MAKING THIS LOOK LIKE A POTENTIALLY SERIOUS SITUATION THIS AFTERNOON. WE ARE LACKING ANY CLEAR TRIGGERING MECHANISM BUT WEAK H5 VORT SWINGING ACROSS THIS AFTERNOON AND PRESENCE OF RESIDUAL SURFACE BOUNDARIES IN PLACE WIL PROBABLY BE SUFFICIENT. STILL UNCLEAR ABOUT HOW EVENT WILL EVOLVE... I.E. IF WE WILL JUST HAVE SCATTERED CONVECTION OR A MORE ORGANIZED MCS TYPE EVENT. WHATEVER THE CASE... THE TENDENCY FOR CELLS TO TRAIN OVER THE SAME AREAS IS A BIG WORRY AS FFG VALUES ARE VERY LOW ACROSS MOST OF THE CUMBERLAND VALLEY AND THE UPPER REACHES OF THE NORTH... MIDDLE AND SOUTH FORK OF THE KENTUCKY BASINS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY NIGHT/ PERSISTENT TRAINING OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND PROPAGATE ACROSS THE CWA EARLY THIS MORNING. THIS HAS RESULTED IN ISSUANCE OF SEVERAL FLOOD ADVISORIES AND EVEN A FEW FLASH FLOOD WARNINGS ACROSS PORTIONS OF THE AREA. APPEARS ACTIVITY IS DUE TO INTERACTION OF NEARLY NORTH...SOUTH SFC TROUGH...WARM FRONTAL BOUNDARY BISECTING THE AREA...AND AN H850 LLJ MAX JUST ABOVE THE NOCTURNAL INVERSION. EXPECT ACTIVITY TO GRADUALLY TAPER OFF THROUGH SUNRISE AS MODELS SHOW THIS JET SHIFTING TO THE EAST AND WEAKENING A BIT WITH TIME. UPPER LEVEL LOW AND CORRESPONDING SFC LOW WILL TRACK ACROSS THE MID WEST OVER THE NEXT 24 TO 36 HOURS...EVENTUALLY HELPING TO SHIFT STUBBORN...ALMOST ENTRENCHED WARM FRONTAL BOUNDARY OUT OF THE AREA WHILE DRAGGING A TRAILING COLD FRONT THROUGH THE AREA BY THURSDAY MORNING. BOUNDARY THEN RETURNS ALMOST IMMEDIATELY TO THE NORTH THURSDAY IN RESPONSE TO ANOTHER LOW PRESSURE SYSTEM MOVING THROUGH THE UPPER MID WEST. DIFFICULT TO FIGURE OUT EXACTLY WHAT MODELS WANT TO DO WITH THESE BOUNDARIES...AND THE WEATHER ASSOCIATED WITH THEM. BUT MODELS SUGGEST THE POSSIBILITY OF A CONVECTIVE COMPLEX OF STORMS MOVING THROUGH THE AREA DURING THE DAY THURSDAY...WITH MOVEMENT ROUGHLY JUST NORTH AND ALONG RETURNING WARM FRONTAL BOUNDARY. FOR SENSIBLE WEATHER...WEAK UPPER LEVEL SHORT WAVE ENERGY WITH INTERACT WITH DIURNAL HEATING AND AFOREMENTIONED SFC BOUNDARY FOR ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. ANY LEFT OVER BOUNDARIES FROM PREVIOUS CONVECTION SHOULD ONLY AID IN ANY ADDITIONAL DEVELOPMENT. WITH AMPLE MID TROPOSPHERIC VEERING FLOW AND PLENTY OF FUEL FOR STORMS TO DRAW UPON IN THE BOUNDARY LAYER...SOME OF THESE STORMS COULD ONCE AGAIN PRODUCE SEVERE WEATHER ACROSS PORTIONS OF THE AREA. AS A RESULT...SPC HAS AGAIN PLACED EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. WILL ADDRESS ANY CONCERNS IN THE HWO. MOS GUIDANCE HAS BACKED WAY OFF ON POPS FOR THURSDAY...BUT WAS HESITANT TO REMOVE THEM ALTOGETHER WITH POTENTIAL OF THE THUNDERSTORM COMPLEX THAT MODELS SEEM TO HINT AT FOR THURSDAY PROPER. WENT WITH SCATTERED COVERAGE...SOMEWHAT HIGHER THAN GUIDANCE SUGGESTS. OTHERWISE...TEMPS REALLY WARM UP. OVERALL...GUIDANCE CONTINUES TO TREND HIGHER FOR THE END OF THE WEEK AND FOLLOWED SUIT. ONLY DAMPER FOR TEMPS ON THURSDAY WOULD BE THE POSSIBILITY OF MORE WIDESPREAD RAIN SHOULD THAT OCCUR. .LONG TERM.../FRIDAY THROUGH TUESDAY/ CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH TUESDAY. && .AVIATION.../18Z TO 18Z/...UPDATED SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING AT TAF ISSUANCE TIME IN THE SOUTHERN PORTION OF THE FORECAST AREA...GENERALLY AROUND KJKL SOUTHWARD. ADDITIONAL DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON... WITH A DIMINISHING TREND TOWARD EVENING. SOME OF THE STORMS MAY CONTAIN HAIL AND HIGH WINDS...WITH CONDITIONS IFR AND WORSE. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE EXPECTED. ONCE ANY LINGERING STORMS DIMINISH EARLY THIS EVENING...QUIET WEATHER IS EXPECTED INTO THE DAY ON THURSDAY. HOWEVER...AREAS OF FOG WILL DEVELOP TONIGHT. THE FOG MAY BE LOCALLY DENSE WITH VLIFR CONDITIONS...ESPECIALLY IN VALLEYS WHERE RAIN OCCURS THIS AFTERNOON. ANY FOG WILL DISSIPATE AFTER SUNRISE ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ058- 068-069-079-080-083>088-108>118-120. FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079- 080-083>088-107-109>120. && SHORT TERM...RAY/HAL/ABE LONG TERM....AR AVIATION...HAL
Hazardous weather outlook, Jun 17, 4:00 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT WED JUN 17 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 400 AM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS...COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...THEN AGAIN FROM FRIDAY NIGHT THROUGH THROUGH SATURDAY EVENING. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THROUGH THE REMAINDER OF THE WORK WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Local storm report, Jun 17, 12:23 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1223 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD MCROBERTS 37.21N 82.67W
06/17/2009 LETCHER KY EMERGENCY MNGR
BRIDGE ON HWY 343 WASHED OUT. ALSO HOMES ON YONTS FORK
ROAD GETTING WATER IN THEM.
&&
ABELocal storm report, Jun 17, 12:34 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1234 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM FLASH FLOOD 2 NE FLEMING-NEON 37.21N 82.68W
06/17/2009 LETCHER KY TRAINED SPOTTER
6 TO 12 INCHES OF WATER FLOWING ACROSS HWY 317 AT THE
GOOSE CREEK ROAD INTERSECTION.
&&
DSTAMPERLocal storm report, Jun 17, 12:58 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1258 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD FLEMING-NEON 37.19N 82.70W
06/17/2009 LETCHER KY EMERGENCY MNGR
MAIN STREET FLOODED AND ROADS IN NEON IMPASSIBLE. STATE
AND COUNTY CANNOT MOVE EQUIPMENT AT THIS TIME DUE TO THE
FLOODING.
&&
ABELocal storm report, Jun 17, 1:19 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
119 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD DORTON 37.28N 82.58W
06/17/2009 PIKE KY EMERGENCY MNGR
ROADS ARE INACCESSIBLE ON 3 MILE CREEK, BLAZE BRANCH,
CABLE HOLLOW, AND HWY 805, IN THE DORTON AREA.
&&
DSTAMPERSpecial weather statement, Jun 17, 2:17 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 217 PM EDT WED JUN 17 2009 KYZ113>117-171845- OWSLEY-KNOTT-PERRY-CLAY-LESLIE- 217 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN OWSLEY AND EXTREME SOUTHWESTERN KNOTT AND PERRY AND NORTHEASTERN CLAY AND NORTHERN LESLIE COUNTIES THROUGH 245 PM EDT WEDNESDAY AFTERNOON... AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PANCO...MOVING EAST AT 75 MPH. THIS STORM WILL BE NEAR CONFLUENCE AROUND 225 PM EDT...BULAN AROUND 230 PM EDT...ARY AROUND 235 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. RICHEY
Special weather statement, Jun 17, 2:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT WED JUN 17 2009 KYZ113>117-171845- OWSLEY-KNOTT-PERRY-CLAY-LESLIE- 225 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN OWSLEY AND EXTREME SOUTHWESTERN KNOTT AND PERRY AND NORTHEASTERN CLAY AND NORTHERN LESLIE COUNTIES THROUGH 245 PM EDT WEDNESDAY AFTERNOON... AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PANCO...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR CONFLUENCE AROUND 225 PM EDT...BULAN AROUND 230 PM EDT...ARY AROUND 235 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. RICHEY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 27 min |
| Jun 16, 11:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 17, 12:50 AM EDT | Areal Flood Advisory | JKL | Clay, Knott, Leslie, Letcher, Perry | 3 hr |
| Jun 17, 12:58 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Jun 17, 2:27 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 4 hr |
| Jun 17, 3:58 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 47 min |
| Jun 17, 9:56 AM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Pike | 4 hr |
| Jun 17, 11:13 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Jun 17, 12:12 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more | 8 hr |
| Jun 17, 1:41 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jun 17, 2:37 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 17, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 40 min |
| Jun 17, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Pike | 53 min |
| Jun 17, 2:56 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 6 hr |
| Jun 17, 2:57 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 33 min |
| Jun 17, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 47 min |
| Jun 17, 3:15 PM EDT | Flash Flood Warning | JKL | Letcher, Pike | 3 hr |
| Jun 17, 3:24 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:28 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 32 min |
| Jun 17, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 40 min |
| Jun 17, 3:39 PM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 45 min |
| Jun 17, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 65 min |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 36 min |
| Jun 17, 4:13 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 51 min |
| Jun 17, 4:52 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 3 hr |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 22 min |
| Jun 17, 5:03 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 4 hr |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 53 min |
| Jun 17, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 46 min |
| Jun 17, 6:50 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 40 min |
| Jun 17, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 14 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.